Urine retention and prostap side effects?

Hi ladies, I've been reading for many weeks your lovely encouraging although emotional posts but have hardly had any strength to add my views, I'm due for a laparoscopy on the 20th June after what can only be described as a nightmare with chronic pain and getting doctors and gynaecologist's to listen. Finally my date for laparoscopy is coming round after 5 months on prostap which has left me so ill from side effects although helping somewhat with the pain. I have been having a new side effect lately though of urine retention and just wanted to know how common it is. I wake up a few times in the night to pee and my bladder feels full but I'm sat for minutes literally trying to get the flow to start, then comes the challenge of keeping it going because instead of a heavy stream I'm getting trickles but that last for ages! It's infuriating. What is going on?

Also, anyone on prostap could you please list your side effects because I feel like I'm not believed when I tell people.

Thank you so much for reading and I'd really appreciate your time to reply.

😊

2 Replies

oldestnewest
  • Hi,

    I am also currently on prostap, it's been about 4/5 months now and have a consultants appointment next week to find out the next step. Initially it worked really well, got rid of the pain and didn't have too many side effects but into the 2nd month I started getting more tired, achey, hot flushes and not sleeping well. I was put on hrt to help with this and also this helped to begin with and as muddling through ok, not feeling fantastic but not really any pain, although either the prostap or the hrt was upsetting my stomach a bit. The fourth injection really knocked me for six though, the injection itself gave me pain down my side for a day or two (I have them in my stomach) and then I was just feeling terrible, really exhausted, foggy, a bit nauseous, pain coming pack, bowel problems... I was off work and went to my GP and she thought that the prostap hadn't taken properly for some reason, it could have been the injection itself went too deep or shallow, it was something to do with the batch, or just my body reacting to it differently this time. I have been off work for a month now because of it, and had another injection on Thursday and fingers crossed starting to feel a bit more with it now. All the GPs and nurses I've spoken to about my symptoms agree that they are the side effects related to the prostap/hrt, and the nurse also said that as it's hormones it's really complex so for example I may have had an increase in oestrogen for some reason last month and that caused the problems, so I don't really know for sure but it is all related. I have noticed problems with urination too, not as strongly as you mention but having to go often, and in the night, and it not being very much even though feels like really need to go!

    I hope you feel better soon and that the lap goes well :)

  • Hi I'm in zolodez 3rd month, and my weeing is the same I go often, but find I have to concentrate to get it started, and it stops and starts and trickles, not sure if it a side effect or the endo itself, whk knows what relates to what, it's a mind field , xx

You may also like...